Alert archive / Illinois / Areal Flood Warnings in 2008
Areal Flood Warning 21, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood warning at Jun 15, 2008, 9:32 AM CDT for 4 counties in Illinois. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 9:32 AM CDT (14:32 UTC)
- Expired
- Jun 17, 2008, 9:30 AM CDT
- In force
- 48 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 151437
FLWILX
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
932 AM CDT SUN JUN 15 2008
ILC033-079-101-159-171430-
/X.NEW.KILX.FA.W.0021.080615T1432Z-080617T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-JASPER-LAWRENCE-RICHLAND-
932 AM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
EXTREME SOUTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
EXTREME SOUTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 930 AM CDT TUESDAY.
* AT 927 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED THAT FLOODING
WAS CONTINUING DUE THE HEAVY RAINFALL WHICH OCCURRED OVER THE
AREA DURING THE PAST WEEK. FLOODING WAS MOST PRONOUNCED IN AREAS
FROM SOUTH OF STE MARIE INTO AT LEAST THE NORTHERN HALF OF RICHLAND
COUNTY...EAST TOWARDS LAWRENCEVILLE.
FLOODING IS OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD
TAKE IMMEDIATE PRECAUTIONS...TO PROTECT LIFE AND PROPERTY. DO NOT
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH...BY FOOT OR AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3870 8752 3864 8761 3864 8829 3866 8828
3873 8829 3874 8827 3887 8827 3886 8755
3877 8751
TIME...MOT...LOC 1432Z 180DEG 0KT 3874 8803
$$
SMITHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Jun 15, 5:35 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 15, 5:35 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 535 AM CDT SUN JUN 15 2008 .DISCUSSION... ISSUED 216 AM CDT SUN JUN 15 2008 MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE SEVERE WEATHER THREAT LATER TODAY AND TONIGHT. LATEST SURFACE CHART SHOWS COLD FRONT STRETCHING ACROSS THE NORTHERN PLAINS...WHILE WEAK AREA OF HIGH PRESSURE REMAINS IN CONTROL OF THE WEATHER ACROSS CENTRAL ILLINOIS. ALOFT...DEEP UPPER LOW CONTINUES TO SPIN OVER HUDSON BAY...WHILE NUMEROUS WAVES ROTATE ALONG ITS SOUTHERN PERIPHERY ACROSS THE UPPER MIDWEST/GREAT LAKES. ONE OF THESE WAVES IS CURRENTLY ENHANCING A CLUSTER OF THUNDERSTORMS OVER NORTHERN IOWA...WHILE ANOTHER WAVE IS NOTED ON WATER VAPOR IMAGERY PUSHING INTO NORTH DAKOTA. SHORT TERM...TODAY THROUGH TUESDAY FIRST CONCERN OF THE DAY WILL BE THE EVOLUTION OF THE ONGOING CONVECTION ACROSS NORTHERN IOWA. UPPER FLOW IS W/NW...SO GENERAL TRAJECTORY SHOULD KEEP CLUSTER NORTH OF THE KILX CWA THIS MORNING. IN ADDITION...STORMS WILL BE MOVING INTO A DRIER/MORE STABLE ENVIRONMENT AS THEY PUSH EAST OF THE MISSISSIPPI RIVER...SO THINK THEY WILL WEAKEN WITH TIME AS WELL. HAVE OPTED TO INCLUDE LOW CHANCE POPS FROM THE PEORIA AREA NORTHWARD THIS MORNING JUST IN CASE THEY MAKE IT THAT FAR SE...WITH DRY CONDITIONS EXPECTED ELSEWHERE AROUND THE AREA. MAIN EVENT WILL UNFOLD LATER THIS AFTERNOON AS NORTHERN PLAINS COLD FRONT APPROACHES FROM THE NORTHWEST. WITH PLENTY OF SUNSHINE EXPECTED THIS MORNING...ATMOSPHERE ACROSS CENTRAL ILLINOIS WILL BECOME QUITE UNSTABLE BY AFTERNOON...WITH NAM-WRF SUGGESTING CAPE VALUES ALONG AND AHEAD OF THE BOUNDARY REACHING THE 2000 TO 3000J/KG RANGE AND LIFTED INDICES AROUND -6C. MID-LEVEL LAPSE RATES ARE ALSO EXPECTED TO STEEPEN QUITE A BIT...AS UPPER LEVEL COOLING OCCURS WITH APPROACH OF NEXT IN SERIES OF SHORT-WAVES. WITH MODERATELY STRONG INSTABILITY/STEEP LAPSE RATES TO WORK WITH...ANY STORMS THAT FIRE WILL HAVE VIGOROUS UPDRAFTS AND WILL THUS BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. WIND THREAT WILL ALSO BE ENHANCED BY RATHER DRY LOW-LEVEL PROFILES...AS EVIDENCED ON FORECAST SOUNDINGS. BASED ON TIMING OF FRONT...PRIMARY SEVERE THREAT APPEARS TO BE FROM ABOUT 3 PM TO MIDNIGHT. WILL INCLUDE CHANCE POPS ALONG AND NORTHWEST OF A CHAMPAIGN TO TAYLORVILLE LINE THIS AFTERNOON...WITH LIKELY POPS IN THE ILLINOIS RIVER VALLEY. LIKELY POPS WILL THEN SPREAD E/SE ACROSS THE REMAINDER OF THE CWA THIS EVENING...AS STORMS QUICKLY PROPAGATE ACROSS CENTRAL ILLINOIS. HAVE GENERALLY FOLLOWED THE 00Z 4KM NMM-WRF FOR THE FINER DETAILS OF THIS CONVECTIVE EVENT...BUT HAVE SPED UP ITS SOLUTION BY A COUPLE OF HOURS. GIVEN INCREASING NORTHWESTERLY FLOW ALOFT LATER TODAY/TONIGHT...THIS SYSTEM MOST CERTAINLY APPEARS TO BE PROGRESSIVE IN NATURE...SO STORM CHANCES WILL BE CONCENTRATED DURING THE EVENING...THEN WILL DECREASE AFTER MIDNIGHT. MODELS CONTINUE TO SUGGEST ACTUAL SURFACE FRONT MAY LINGER ACROSS SOUTHEAST ILLINOIS INTO MONDAY MORNING...SO HAVE CONTINUED THE SLIGHT CHANCE POPS FOR AREAS ALONG AND SOUTH OF I-70 ACCORDINGLY. ELSEWHERE...COOLER AND DRIER AIRMASS WILL SETTLE IN FROM THE NORTHWEST AS UPPER LOW TAKES HOLD OVER THE GREAT LAKES AND NORTHWESTERLY FLOW REGIME BUILDS ACROSS THE MIDWEST. HIGH TEMPS ON BOTH MONDAY AND TUESDAY WILL GENERALLY BE IN THE 70S...WITH LOWS DIPPING DOWN INTO THE 50S. LONG TERM...WEDNESDAY THROUGH SATURDAY SLIGHTLY BELOW NORMAL TEMPS WILL CONTINUE THROUGH THURSDAY...BEFORE THINGS START SLOWLY WARMING UP TOWARD THE END OF THE WEEK. 00Z GFS/ECMWF BOTH SHOW UPPER RIDGING BUILDING ACROSS THE CENTRAL PLAINS...PLACING THE MIDWEST IN AN INCREASINGLY FAVORABLE PATTERN FOR OVERNIGHT MCS FORMATION THURSDAY NIGHT THROUGH THE WEEKEND. WILL KEEP THINGS DRY FOR NOW...BUT IF CURRENT TRENDS CONTINUE...MAY HAVE TO BRING RAIN CHANCES BACK INTO THE PICTURE FRIDAY AND SATURDAY. && .AVIATION... ISSUED 540 AM CDT SUN JUN 15 2008 MAIN FORECAST CHALLENGE THIS PERIOD WILL BE TIMING OF CONVECTION IN AND OUT OF TAF SITES. FIRST ROUND OF STORMS SHIFTING SE INTO NW IL. IT APPEARS OUR PIA...BMI AND CMI SITES COULD SEE SOME ACTIVITY THIS MRNG WITH THE FIRST ROUND...AND THEN ALL SITES HAVE A GOOD CHANCE FOR SEEING AN HOUR OR TWO OF TSRA ALONG WITH GUSTY WINDS AND PSBLY SOME HAIL AFTR 20Z THIS AFTN. MAY SEE SOME MVFR CIGS WITH THE CONVECTION THIS AFTN AND EVENING...ESPECIALLY ALONG AND JUST BEHIND THE COLD FRONT WHICH IS SLATED TO PUSH ACRS THE AREA THIS EVENING...IN THE 00Z TO 03Z TIME FRAME. WINDS AHEAD OF THE FRONT WL BE FROM THE SOUTHWEST AND THEN SHIFT INTO THE NORTHWEST IN THE WAKE OF THE FROPA. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 15, 4:40 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 440 AM CDT SUN JUN 15 2008 ILZ027>031-036>038-040>043-047>051-161100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 440 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY... THERE WILL BE A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND NORTH OF INTERSTATE 74 THIS MORNING...A FEW OF WHICH MAY PRODUCE STRONG GUSTY WINDS AND HAIL. HOWEVER...THE GREATER RISK FOR SEVERE THUNDERSTORMS WILL BE FROM MID AFTERNOON THROUGH EARLY EVENING WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE AND LARGE HAIL. THE THUNDERSTORM THREAT WILL GRADUALLY SHIFT TO THE SOUTH AND EAST THIS EVENING AS THE COLD FRONT SWEEPS THROUGH. INTERESTS ALONG THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN WILL EXPERIENCE FLOODING INTO EARLY NEXT WEEK. IN ADDITION...ALONG THE SANGAMON RIVER...AREAS AROUND CHANDLERVILLE WILL BE SEEING SOME MINOR FLOODING THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED...MAINLY DURING THE AFTERNOON AND EVENING HOURS. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME WOULD BE FROM 300 PM UNTIL 10 PM CDT. A CONFERENCE CALL FOR EMERGENCY MANAGERS WILL BE CONDUCTED AT 1100 AM CDT. ILZ044>046-052>057-061-161100- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 440 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY... THERE WILL BE A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND NORTH OF INTERSTATE 74 THIS MORNING...A FEW OF WHICH MAY PRODUCE STRONG GUSTY WINDS AND HAIL. HOWEVER...THE GREATER RISK FOR SEVERE THUNDERSTORMS WILL BE FROM MID AFTERNOON THROUGH EARLY EVENING WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE AND LARGE HAIL. THE THUNDERSTORM THREAT WILL GRADUALLY SHIFT TO THE SOUTH AND EAST LATE THIS EVENING OR DURING THE EARLY MORNING HOURS OF MONDAY AS THE COLD FRONT SWEEPS THROUGH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED...MAINLY DURING THE AFTERNOON THROUGH LATE EVENING HOURS. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME WOULD BE FROM 400 PM UNTIL MIDNIGHT CDT. A CONFERENCE CALL FOR EMERGENCY MANAGERS WILL BE CONDUCTED AT 1100 AM CDT. ILZ062-063-066>068-071>073-161100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 440 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND EVENING... A STRONG COLD FRONT WILL MOVE TOWARDS CENTRAL AND SOUTHEAST ILLINOIS LATE TODAY BRINGING AN INCREASING THREAT FOR THUNDERSTORMS TO THE AREA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL THIS EVENING. THE THUNDERSTORMS WILL GRADUALLY WEAKEN AND EDGE OUT OF OUR AREA AFTER MIDNIGHT AS THE COLD FRONT SWEEPS ACROSS THE AREA. EXTENSIVE RUNOFF FLOODING FROM PREVIOUS RAINFALL WILL CONTINUE OVER MANY AREAS OF EAST CENTRAL AND SOUTHEAST ILLINOIS FOR THE NEXT COUPLE OF DAYS. IN ADDITION...SEVERAL RIVERS AND STREAMS WILL CONTINUE OUT OF THEIR BANKS INCLUDING THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY MONDAY MORNING BUT IT APPEARS THE THREAT FOR SEVERE WEATHER WILL BE JUST TO THE EAST AND SOUTH OF THE AREA. FOR THE REMAINDER OF THE PERIOD...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR ACTIVATION WILL BE FROM 500 PM UNTIL 100 AM CDT. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:21 AM CDT | Areal Flood Warning | ILX | Clark, Crawford, Jasper | 48 hr |
| Jun 15, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 54 min |
| Jun 15, 2:06 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 39 min |
| Jun 15, 2:21 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 34 min |
| Jun 15, 2:42 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Peoria, Schuyler, Tazewell | 63 min |
| Jun 15, 3:02 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 43 min |
| Jun 15, 3:14 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 46 min |
| Jun 15, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Piatt, Tazewell, Woodford | 61 min |
| Jun 15, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Sangamon | 43 min |
| Jun 15, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Macon, Piatt | 60 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 51 min |
| Jun 15, 4:39 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 36 min |
| Jun 15, 5:03 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 42 min |
| Jun 15, 5:22 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 38 min |
| Jun 15, 5:52 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 53 min |
| Jun 15, 6:40 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 50 min |
Nearby
Areal Flood Warnings in Illinois, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.